Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 18, NWS Northern Indiana

April 26, 2011Berrien County, Cass County, Michigan; LaPorte County, Saint Joseph County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Apr 26, 2011, 5:18 PM EDT for Berrien County, Cass County, Michigan; LaPorte County, Saint Joseph County, Indiana. It was in force for 42 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2011, 5:18 PM EDT (21:18 UTC)
Expired
Apr 26, 2011, 6:00 PM EDT
In force
42 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties LaPorte County, IN, Saint Joseph County, IN, Berrien County, MI, Cass County, MI

The radar

The Northern Indiana radar (KIWX), 83 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 5:20 PM EDTHAIL 1Laporte, INHAIL UP TO THE SIZE OF QUARTERS FALLING AT THIS TIME.
Apr 26, 5:22 PM EDTHAIL 11 E Laporte, IN
Apr 26, 5:51 PM EDTHAIL 1Buchanan, MI
Apr 26, 5:52 PM EDTHAIL 1Buchanan, MI
Apr 26, 5:56 PM EDTTSTM WND DMG4 Wnw Berrien Springs, MIMINOR SIDING DAMAGE...SMALL BRANCHES BROKEN...SMALL SHED MOVED OFF ITS FOUNDATION
Apr 26, 6:00 PM EDTHAIL 1Buchanan, MIHAIIL UP TO SIZE OF QUARTERS COVERED THE GROUND BUT HAS ENDED.
Apr 26, 6:01 PM EDTHAIL 1Berrien Center, MIPEA TO DIME SIZE HAIL FELL FOR 4 TO 5 MINUTES. NOW 1.00 INCH HAIL FALLING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 3:02 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

009 
WUUS53 KIWX 262118
SVRIWX
INC091-141-MIC021-027-262200-
/O.NEW.KIWX.SV.W.0018.110426T2118Z-110426T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
518 PM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME WESTERN CASS COUNTY IN SOUTHWEST MICHIGAN...
  SOUTHERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN...
  NORTHERN LA PORTE COUNTY IN NORTHWEST INDIANA...
  NORTHWESTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 600 PM EDT/500 PM CDT/

* AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  4 MILES SOUTHWEST OF LA PORTE...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  NEW CARLISLE AND THREE OAKS...
  BUCHANAN...
  NILES...
  BERRIEN SPRINGS...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SPRINGVILLE...BYRON...ROLLING PRARIE...HESSTON...HUDSON LAKE...
LYDICK...GALIEN...CHAIN-O-LAKES...NEW TROY...DAYTON...GLENDORA AND
BARODA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY
EVENING/900 PM CDT TUESDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN
MICHIGAN AND NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4209 8622 4177 8623 4142 8687 4162 8689
      4209 8634
TIME...MOT...LOC 2118Z 222DEG 40KT 4160 8672
WIND...HAIL 60MPH 1.00IN

$$

MCS
3 follow-up statements
315 
WWUS53 KIWX 262132
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
532 PM EDT TUE APR 26 2011

INC091-141-MIC021-027-262200-
/O.CON.KIWX.SV.W.0018.000000T0000Z-110426T2200Z/
ST. JOSEPH IN-LA PORTE IN-BERRIEN MI-CASS MI-
532 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM
EDT/500 PM CDT/ FOR NORTHWESTERN ST. JOSEPH COUNTY IN NORTH CENTRAL
INDIANA...AND NORTHEASTERN LA PORTE COUNTY IN NORTHWEST INDIANA...AND
EXTREME WESTERN CASS AND SOUTHEASTERN BERRIEN COUNTIES IN SOUTHWEST
MICHIGAN...

AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 6 MILES WEST OF NEW CARLISLE...OR ABOUT 7 MILES NORTHEAST OF
LA PORTE...AND MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  BUCHANAN...NILES...NEW CARLISLE...BERRIEN SPRINGS...HUDSON LAKE...
  LYDICK...CHAIN-O-LAKES...GALIEN...DAYTON AND GLENDORA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY
EVENING/900 PM CDT TUESDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN
MICHIGAN AND NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR
HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE THUNDERSTORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4159 8657 4168 8671 4209 8634 4209 8622
      4177 8623
TIME...MOT...LOC 2132Z 222DEG 40KT 4171 8658
WIND...HAIL 60MPH 1.00IN

$$

MCS
096 
WWUS53 KIWX 262146
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
546 PM EDT TUE APR 26 2011

INC091-MIC027-262155-
/O.CAN.KIWX.SV.W.0018.000000T0000Z-110426T2200Z/
LA PORTE IN-CASS MI-
446 PM CDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LA PORTE COUNTY
IN NORTHWEST INDIANA...AND EXTREME WESTERN CASS COUNTY IN SOUTHWEST
MICHIGAN IS CANCELLED...

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY
EVENING/1000 PM EDT TUESDAY EVENING/ FOR NORTHERN INDIANA AND
SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4204 8623 4181 8624 4169 8646 4172 8653
      4176 8652 4176 8655 4202 8636
TIME...MOT...LOC 2145Z 223DEG 40KT 4181 8643

$$

INC141-MIC021-262200-
/O.CON.KIWX.SV.W.0018.000000T0000Z-110426T2200Z/
ST. JOSEPH IN-BERRIEN MI-
546 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...AND
SOUTHEASTERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN...

AT 542 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER 
SIZE HAIL. THIS SEVERE STORM WAS LOCATED 6 MILES SOUTHWEST OF 
BUCHANAN...AND MOVING NORTHEAST AT 45 MPH. WIND GUSTS IN EXCESS OF 
60 MPH WILL ALSO BE POSSIBLE WITH THIS SEVERE THUNDERSTORM. 

LOCATIONS IMPACTED INCLUDE...
  BUCHANAN...NILES...BERRIEN SPRINGS AND EAU CLAIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR
HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE THUNDERSTORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND PING PONG BALL SIZE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4204 8623 4181 8624 4169 8646 4172 8653
      4176 8652 4176 8655 4202 8636
TIME...MOT...LOC 2145Z 223DEG 40KT 4181 8643
WIND...HAIL 60MPH 1.50IN

$$

MCS
050 
WWUS53 KIWX 262154
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
554 PM EDT TUE APR 26 2011

INC141-262204-
/O.CAN.KIWX.SV.W.0018.000000T0000Z-110426T2200Z/
ST. JOSEPH IN-
554 PM EDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. JOSEPH COUNTY
IN NORTH CENTRAL INDIANA IS CANCELLED...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4183 8624 4178 8639 4182 8644 4202 8636
      4204 8623
TIME...MOT...LOC 2154Z 225DEG 40KT 4188 8632

$$

MIC021-262200-
/O.CON.KIWX.SV.W.0018.000000T0000Z-110426T2200Z/
BERRIEN MI-
554 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EAST CENTRAL BERRIEN COUNTY...

AT 551 PM EDT...A SEVERE THUNDERSTORM  WAS REPORTED PRODUCING 
QUARTER SIZE HAIL. THIS SEVERE STORM WAS LOCATED NEAR BUCHANAN...AND 
MOVING NORTHEAST AT 45 MPH. WIND GUSTS IN EXCESS OF 60 MPH WILL ALSO 
BE POSSIBLE WITH THIS SEVERE THUNDERSTORM.

LOCATIONS IMPACTED INCLUDE...
  BERRIEN SPRINGS AND EAU CLAIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR
HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE THUNDERSTORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4183 8624 4178 8639 4182 8644 4202 8636
      4204 8623
TIME...MOT...LOC 2154Z 225DEG 40KT 4188 8632
WIND...HAIL <50MPH 1.00IN

$$

MCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:44 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 26, 2:44 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
244 PM EDT TUE APR 26 2011

.SHORT TERM...
SHRTWV LIFTING NE ACROSS THE AREA THIS AFTN AS ANOTHER STRONG UPR
LEVEL TROF DIGS INTO THE SRN PLAINS. THIS WILL CAUSE CDFNT OVER WRN
IL TO MOVE INTO OUR AREA THIS EVE AND WEAKEN/STALL OUT AS NEXT LOW
DEEPENS OVER THE SRN PLAINS. IN RESPONSE TO NRN SHRTWV/CDFNT... SCT
TSTMS WHICH DEVELOPED OVER CENTRAL IL EARLY THIS AFTN SHOULD MOVE
ACROSS OUR AREA LATE THIS AFTN/EARLY THIS EVE. 12Z NAM NOT AS
BULLISH WITH BACKED SOUTHERLY LOW LEVEL FLOW/CURVED HODOGRAPHS
DURING THIS PERIOD AS EARLIER RUN... AND WOLCOTT PROFILER/18Z DTX
SOUNDING INDICATES ONLY WK DIRECTIONAL SHEAR THOUGH STRONG SPEED
SHEAR. ALSO... CLOUD COVER HAS LIMITED DIURNAL
HEATING/DESTABILIZATION OVER OUR AREA BUT THE LOW CLOUDS APPEAR TO
GRDLY BREAKING UP ON VISIBLE IMAGERY. THUS... RISK OF SVR TSTMS
STILL VALID LATE THIS AFTN/EARLY EVE... WITH GREATEST THREAT
DAMAGING WINDS. LARGE HAIL ALSO PSBL AS COOLING ALOFT ASSOCIATED
WITH SHRTWV LIFTING ACROSS THE CWA STEEPENS LAPSE RATES.

MODELS APPEAR TO HAVE CONVECTIVE FEEDBACK ISSUES WITH SRN PLAINS LOW
AS IT LIFTS NNE ALONG STALLED BOUNDARY AND ACROSS OUR CWA
TONIGHT/WED. GIVEN THIS PROBLEM, LEANED TOWARD LATEST SREF WHICH
SUGGESTS A SLOWER AND MORE CONSISTENT DEEPENING AS THE LOW MOVES
THROUGH THE AREA. GIVEN STRONG FORCING OVER PROLONGED PERIOD AS LOW
LIFTS NNE ALONG STALLED BOUNDARY IN EXCESSIVELY MOIST AIRMASS WITH
PWAT >1"... LOCALLY HEAVY RAINFALL CERTAINLY LOOKS PSBL AS INDICATED
BY VARIOUS MODEL SOLUTIONS...ALBEIT AT DIFFERENT TIMES AND
LOCATIONS. HWVR...GIVEN SATURATED GROUND CONDITIONS AND HIGH RIVER
LEVELS FROM PERSISTENT RAINS OVER THE PAST FEW WEEKS... FEEL THREAT
OF FLOODING AS THIS SYSTEM MOVES THROUGH IS HIGH ENOUGH TO ISSUE AN
FFA ACROSS THE CWA.

LARGE DIFFERENCES AMONG SHORT RANGE MODELS ON HOW LONG RAIN FROM
THIS SYSTEM WILL LINGER OVER THE AREA WITH GFS SUGGESTING HEAVY RAIN
MAY PERSIST IN DEFORMATION ZONE OVER NW PORTION OF CWA WHILE NAM HAS
MORE WESTERLY TRACK OF UPR LOW PLACING CWA IN DRY SLOT BY WED EVE.
SREF CONTS TO BE A GOOD COMPROMISE SOLUTION WITH WKR SHRTWV LIFTING
NE ACROSS INDIANA/NW OH WED NGT...KEEPING SHOWERS GOING ACROSS OUR
AREA BUT WITH LESS QPF THAN INDICATED BY GFS.

LITTLE CHANGE TO PREVIOUS GRIDDED TEMPS OR 12Z MOS FORECASTS WITH
LOWS TONIGHT EXPECTED TO RANGE FROM THE M40S NEAR LM TO THE UPR 50S
SE... HIGHS WED FROM THE L60S NW TO THE L70S SE... AND TURNING
COOLER WED NGT WITH LOWS IN THE 40S.

&&

.LONG TERM...THURSDAY THROUGH TUESDAY

RAW AND BREEZY CONDITIONS ARE EXPECTED THURSDAY INTO THURSDAY
EVENING UNDERNEATH A MID LEVEL TROUGH AXIS THAT WILL BE PIVOTING
THROUGH THE GREAT LAKES AND OH VALLEY. ALSO EXPECT SCATTERED SHOWERS
PER CYCLONIC FLOW AND WRAP AROUND MOISTURE WITHIN A RELATIVELY
UNSTABLE ENVIRONMENT BELOW 700 HPA. COVERAGE OF SHOWERS AND DRIZZLE
STILL A LITTLE UNCERTAIN SO DECIDED AGAINST UPGRADING FROM CHC TO
SCT WORDING FOR THIS PACKAGE. RIDGING THROUGH THE COLUMN WILL PASS
THROUGH THE AREA FRIDAY INTO SATURDAY MORNING...WHICH WILL PROVIDE
THE FA WILL CLEARING SKIES AND WARMING TEMPS. RETURN FLOW BEHIND
THIS RIDGE BY SATURDAY AFTERNOON WILL SUPPORT ADDITIONAL WAA AND
HIGHS ABOVE NORMAL...APPROXIMATELY 20 DEGREES WARMER THAN THURSDAY.

ATTENTION THEN TURNS TO THE NEXT LONGWAVE UPPER TROUGH TO IMPACT THE
FA SATURDAY NIGHT THROUGH MONDAY. STILL PLENTY OF SPREAD WITHIN
MODEL SOLUTIONS...WITH THE GFS/GEFS MUCH MORE PROGRESSIVE WITH THE
TROUGH AND THE ECMWF MUCH SLOWER. THESE DIFFERENCES ARE MAINLY TIED
TO THE SPEED/DEPTH OF ENERGY ROUNDING THE BASE OF THIS TROUGH AND THE
EASTERN PROGRESS OF AN UPPER LOW THAT MAY STALL OUT OVER THE WESTERN
ATLANTIC FOR A TIME. MORE IMPRESSIVE AND FARTHER WEST WESTERN
ATLANTIC BLOCKING CONTINUES TO BE OFFERED UP IN THE ECMWF...WHICH
HAS RESULTED IN THE SLOWER UPSTREAM TROUGH AND FROPA. TAILORED GRIDS
TOWARDS A GEFS/GFS/ECMWF/PREVIOUS FCST BLEND FOR THIS PACKAGE. OPTED
NOT TO RAISE POPS SATURDAY NIGHT INTO SUNDAY AS THE CWA COULD GET
SPLIT WITH STRONGER FORCING MISSING TO THE NW AND DEEPER MOISTURE
AND INSTABILITY LOCKED UP TO THE SOUTH. LOWERED POPS A BIT ACROSS
THE NORTH ON SUNDAY GIVEN THE TREND TOWARDS THE GFS/GEFS/UKMET
SOLUTIONS. HYDRO/HVY RAIN THREAT NOT LOOKING AS IMPRESSIVE AS THE
CURRENT SYSTEM AS THIS UPPER TROUGH HAS A MORE POSITIVE/NUETRAL LOOK
TO IT. COOLER AIR WILL FILTER IN EARLY NEXT WEEK BEHIND THIS
SYSTEM. LEFT MONDAY AND TUESDAY DRY AT THIS TIME...ALTHOUGH COULD
SEE A FEW INSTABILITY SHOWERS UNDER COLD POOL MONDAY.
COVERAGE/CONFIDENCE TOO LOW TO INTRODUCE POPS ATTM.

&&

.AVIATION...
AIRMASS IN WARM SECTOR DESTABILIZING AND TSTMS FORMING OVER
CENTRAL IL EARLY THIS AFTN. THESE SHOULD MOVE NE AND SPREAD EAST THIS
AFTN AS DIFFUSE CDFNT ALONG MS RIVER MOVES EAST AND UPR LEVEL
SHRTWV LIFTS NE ACROSS NRN INDIANA. ANOTHER LOW PRESSURE SYSTEM
EXPECTED TO LIFT NNE ALONG STALLED FRONT LATE TONIGHT AND WED.
FCST PREDOMINANTLY MVFR CONDITIONS THROUGH THE PERIOD... THOUGH BRIEF
IFR CONDITIONS IN TSRA PSBL THIS AFTN/EVE... ALSO MORE WIDESPREAD
IFR CONDITIONS COULD DVLP LATE TONIGHT OR WED AS NEXT LOW MOVES
THROUGH.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH FROM 2 AM EDT /1 AM CDT/ WEDNESDAY THROUGH
     WEDNESDAY EVENING FOR INZ003>009-012>018-020-022>027-
     032>034.

MI...FLASH FLOOD WATCH FROM 2 AM EDT WEDNESDAY THROUGH WEDNESDAY
     EVENING FOR MIZ077>081.

OH...FLASH FLOOD WATCH FROM 2 AM EDT WEDNESDAY THROUGH WEDNESDAY
     EVENING FOR OHZ001-002-004-005-015-016-024-025.

LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...JT
LONG TERM...STEINWEDEL
AVIATION...JT
Hazardous weather outlook, Apr 26, 3:21 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
321 PM EDT TUE APR 26 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-271930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
321 PM EDT TUE APR 26 2011 /221 PM CDT TUE APR 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WATER LEVELS ON MANY AREA RIVERS WILL CONTINUE TO RISE THIS
AFTERNOON. PLEASE CONSULT RIVER PRODUCTS ISSUED BY THIS OFFICE
FOR ADDITIONAL DETAILS ON RIVER FLOOD WATCHES AND WARNINGS.

SOUTH WINDS WILL GUST TO 30 TO 40 MPH LATE THIS AFTERNOON.

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY
THIS EVENING. SOME OF THE STORMS MAY BE SEVERE... WITH LARGE
HAIL... DAMAGING WINDS... AND ISOLATED TORNADOES BEING THE MAIN
THREAT.

MORE RAIN WILL LIFT NORTHWARD INTO THE AREA LATE TONIGHT INTO
WEDNESDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. MANY AREAS REMAIN
SATURATED FROM RECENT HEAVY RAINFALL...AND ADDITIONAL RAIN LATE
TONIGHT MAY RESULT IN FLASH FLOODING... THUS A FLASH FLOOD WATCH
IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FLASH FLOOD WATCH IS IN EFFECT FOR WEDNESDAY.

RIVER FLOODING WILL BECOME INCREASINGLY LIKELY FOR MID TO LATE
WEEK AS RUNOFF FROM RAIN TODAY AND WEDNESDAY WILL LEAD TO
ADDITIONAL RIVER RISES.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT. SOME OF THE STORMS COULD BE SEVERE...ESPECIALLY ACROSS
NORTHWEST OHIO AND NORTHEAST INDIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND EARLY
THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-271930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
321 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THROUGH THIS EVENING.

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EARLY
THIS EVENING. SOME OF THE STORMS COULD BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED AGAIN LATE
WEDNESDAY NIGHT INTO THURSDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Apr 26, 4:30 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 PM EDT TUE APR 26 2011

INZ013-020-262100-
PULASKI IN-WHITE IN-
430 PM EDT TUE APR 26 2011

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF MONON...OR 7 MILES SOUTHEAST OF
RENSSELAER...MOVING NORTHEAST AT 55 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WINAMAC...
  MONON...
  FRANCESVILLE...
  MEDARYVILLE...CLARKS AND LAKESIDE...
  PULASKI...
  RIPLEY...DENHAM AND VANMETER PARK...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4085 8703 4085 8699 4091 8699 4092 8694
      4110 8694 4118 8686 4117 8680 4118 8654
      4111 8647 4103 8648 4101 8651 4081 8697
TIME...MOT...LOC 2029Z 228DEG 48KT 4090 8701

JC
Special weather statement, Apr 26, 5:00 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
500 PM EDT TUE APR 26 2011

INZ012>015-020-262130-
FULTON IN-MARSHALL IN-PULASKI IN-STARKE IN-WHITE IN-
500 PM EDT TUE APR 26 2011

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF WINAMAC...MOVING NORTHEAST
AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WINAMAC...
  PULASKI...
  RIPLEY...LAWTON AND STAR CITY...
  VANMETER PARK AND BEARDSTOWN...
  MONTEREY...LAKE BRUCE AND ORA...
  DELONG AND LEITERS FORD...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY
EVENING/900 PM CDT TUESDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN
MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4127 8650 4106 8626 4087 8679 4097 8685
TIME...MOT...LOC 2100Z 232DEG 39KT 4099 8672

JC
Special weather statement, Apr 26, 5:12 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
512 PM EDT TUE APR 26 2011

INZ003-004-MIZ077-262145-
BERRIEN MI-LA PORTE IN-ST. JOSEPH IN-
412 PM CDT TUE APR 26 2011

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LA PORTE...OR NEAR
WESTVILLE...MOVING NORTHEAST AT 50 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LA PORTE...
  NEW CARLISLE AND THREE OAKS...
  WATERFORD...
  BYRON AND SPRINGVILLE...
  ROLLING PRARIE AND HESSTON...
  HUDSON LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY
EVENING/1000 PM EDT TUESDAY EVENING/ FOR NORTHERN INDIANA AND
SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4192 8657 4173 8634 4143 8683 4162 8692
TIME...MOT...LOC 2112Z 223DEG 40KT 4155 8680

MCS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:22 PM EDTFlash Flood WatchIWXBranch, Cass, Hillsdale, Saint Joseph37 hr
Apr 26, 5:57 PM EDTSevere Thunderstorm WarningIWXBerrien, Cass38 min
Apr 26, 6:00 PM EDTSpecial Weather StatementIWXVan Buren15 min
Apr 26, 6:14 PM EDTSevere Thunderstorm WarningIWXSaint Joseph20 min
Apr 26, 7:38 PM EDTSpecial Weather StatementIWXCass37 min
Apr 25, 9:02 PM EDTFlash Flood WatchIWXAdams, Allen, Blackford, DeKalb, Grant, Huntington and 6 more7 hr
Apr 25, 9:54 PM EDTRiver Flood WarningIWXAllen6 days
Apr 25, 9:54 PM EDTRiver Flood WarningIWXAdams, Allen6 days
Apr 26, 12:18 PM EDTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke9 days
Apr 26, 1:44 PM EDTRiver Flood WatchIWXCarroll, White35 hr
Apr 26, 4:30 PM EDTSpecial Weather StatementIWXPulaski30 min
Apr 26, 5:00 PM EDTSpecial Weather StatementIWXPulaski30 min
Apr 26, 5:12 PM EDTSpecial Weather StatementIWXLaPorte33 min
Apr 26, 5:31 PM EDTSpecial Weather StatementIWXMarshall29 min
Apr 26, 5:43 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall32 min
Apr 26, 7:24 PM EDTSpecial Weather StatementIWXPulaski36 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.